Thunderstorm Wind, Rapides
- When
- December 7, 12:36 AM CST
- Where
- Rapides County, 10 mi NW of Cheneyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.100, -92.417
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 6, 8:50 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 850 PM CST MON DEC 6 2004 .DISCUSSION... DON/T SEE ANY BREAKS IN THE LINE OF THUNDERSTORMS APPROACHING INTERIOR SECTIONS OF SOUTHEAST TEXAS. WILL ISSUE UPDATE TO INCREASE CHANCES OF RAIN THAT AREA. OTHERWISE CURRENT FORECASTS LOOK ABOUT RIGHT. && .PREVIOUS DISCUSSION... CURRENT RADAR SHOWS NUMEROUS SHOWERS WITH A FEW THUNDERSTORMS BASICALLY NORTH OF BPT TO POE. THE STORMS WITHIN THIS ACTIVITY IS MOVING QUICKLY TO THE NORTHEAST...WHILE THE ENTIRE AREA IS SLOWLY BULGING NORTH...DUE TO THE SOUTHERLY FLOW AHEAD OF THE MID/UPPER LEVEL STORM SYSTEM OVER W TX NOW. THIS SYSTEM CONTINUES TO SCREAM TO THE EAST THIS AFTERNOON...WITH REPORTS OF THE APEX OF THE SQUALL LINE MOVING EAST AT 60 TO 80 MPH THIS OF COURSE WILL BE THE STRAIGHT LINE WIND EVENT LIKELY TO AFFECT THE ENTIRE MODERATE RISK AREA OF NORTHEAST TEXAS AND ALL OF N LA. FURTHER SOUTH IN THE SLIGHT RISK AREA (SE TX/C AND S LA)...DONT EXPECT THE LINE OF TSRA TO MOVE QUITE THAT FAST...BUT WILL LIKELY MOVE EAST AT 40 MPH AS IT ENTERS TYLER... HARDIN...JEFFERSON COUNTIES AROUND 10 PM. THE LINE SHOULD REACH THE STATE LINE BY MIDNIGHT...AEX/LCH LINE BY 2 AM...AND LFT BY 4 AM OR SO. AHEAD AND ALONG THE TAIL END OF THE LINE...ISOLATED SUPERCELLS COULD DEVELOP LATE THIS AFTERNOON AND EVENING...DUE TO INCREASED INSTABILITY OVER OUR AREA. 18Z KLCH SOUNDING SHOWS THE CAP MOSTLY REMOVED BUT STILL NOT TOTALLY REPRESENTATIVE OF WHAT WILL LIKELY HAPPEN TONIGHT. THE 00Z SHOULD GIVE US A BETTER HANDLE ON THE SITUATION. AN UPDATED SPECIAL WEATHER STATEMENT HAS ALREADY BEEN SENT OUT. ONCE THE SYSTEM AND FRONT MOVES THROUGH...THE FRONT WILL LIKELY HANG UP JUST SOUTH OF THE COASTAL WATERS LATE TUESDAY INTO WEDNESDAY ...DUE TO THE ZONAL WINDS ALOFT. BY LATE WED INTO THU...YET ANOTHER SIGNIFICANT MID/UPPER LEVEL SHORTWAVE WILL COME SCREAMING EAST ACROSS OUR AREA...BULGING THE FRONT BACK NORTH AND BRING SHOWERS AND THUNDERSTORMS. ONCE THIS SYSTEM EXITS...THE UPPER AIR PATTERN WILL BECOME MORE NW...KEEPING A MODIFIED PACIFIC/ROCKIES SFC HIGH A BIT LONGER OVER OUR AREA FOR THE WEEKEND INTO EARLY NEXT WEEK. AVIATION...MVFR CEILINGS AND SCATTERED SHOWERS WILL DEVELOP DURING THE EVENING HOURS. IFR CONDITIONS DUE TO CEILINGS AND VISIBILITIES WILL BE POSSIBLE DURING THE OVERNIGHT AS A LINE OF STRONG THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE REGION. MARINE...GOING WITH SMALL CRAFT EXERCISE CAUTION WITH WINDS 15 TO 20 KNOTS AND SEAS 5-6 FEET TONIGHT. THE WATER TEMPS ARE STILL RUNNING 3 DEGREES F. BELOW THE T/TD...KEEPING THE LOWER ATMOSPHERE MORE STABLE OVER THE WATERS...AND LESS MIXING POTENTIAL. OTHERWISE...SCA WOULD BE IN EFFECT. && .PRELIMINARY POINT TEMPS/POPS... LCH 65 74 47 74 / 60 0 0 30 BPT 62 71 47 71 / 60 0 0 30 AEX 64 72 43 72 / 80 0 0 30 LFT 65 75 50 74 / 60 40 0 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST MON DEC 6 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST MON DEC 6 2004 .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT WILL SET OF SHOWERS AND THUNDERSTORMS, STARTING THIS AFTERNOON AND CONTINUING THROUGH THE OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE, ESPECIALLY ACROSS THE LAKES REGION OF SOUTHEAST TEXAS, AND ACROSS THE PINEY HILLS OF CENTRAL LOUISIANA. ALSO LOCALIZED FLOODING RAINS ARE ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE ON THURSDAY, WITH THE APPROACH OF ANOTHER COLD FRONT. SEVERE STORMS AND LOCALIZED FLOODING RAINS ARE POSSIBLE FROM THURSDAY AFTERNOON THROUGH THE EVENING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY AND ON THURSDAY.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431829.